Alert archive / Texas / High Wind Watches in 2015

High Wind Watch 20, NWS Midland/Odessa, TX

December 12, 2015

NWS Midland/Odessa, TX issued this high wind watch at Dec 12, 2015, 3:03 AM CST. It took effect at Dec 12, 2015, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 3:03 AM CST (09:03 UTC)
In effect from
Dec 12, 2015, 6:00 PM CST
Expired
Dec 12, 2015, 2:04 PM CST
In force
Issued by
NWS Midland/Odessa, TX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 11, 10:40 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 11, 10:40 PM CST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1040 PM CST FRI DEC 11 2015

.DISCUSSION...

See 06z aviation discussion below.

&&

.AVIATION...

Winds will be light and somewhat variable overnight. Low ceilings
are possible for MAF between 08z and 15z. Winds will start to
increase out of the southwest around 18z Saturday and will become
gusty out of the west Saturday afternoon as a Pacific front moves
into the area. There is also a chance for showers and thunderstorms
Saturday afternoon, but do not have enough confidence to put in
the TAFs at this time. Winds are expected to remain gusty into the
evening hours.

&&

PREV DISCUSSION... /issued 203 PM CST FRI DEC 11 2015/

DISCUSSION...
After an unseasonably warm day we will start to see the wx pattern
change a little over the next few days. SW flow aloft today will
strengthen Sat with a 140kt 3h jet moving across the area in advance
of an upper low. An assocd Pacific front will pass thru tmw
afternoon and INVOF the RRQ of the aforementioned jet mid/upper
level lift will increase, per 5h-3h OMEGA. However as front moves
thru drier will move in. Best window for precip will be 18Z Sat-
06Z Sun. 7h-5h LR's are marginal for thunder and the high based
nature of cloud bases may contribute to gusty winds. With such
strong winds in the mid levels it does seems likely that high
winds will occur in the GDP Mtns. NAM12 cross section does show a
mtn wave signature. A high wind watch is already in effect Winds in
the higher elevations may begin earlier than 17Z and we will move
the watch up to 15Z. Gusty conditions in the SE NM Plains on Sat
too as mid level jet descends in wake of front. Windy and cooler
Sunday per tight MSLP gradient and lowering thickness,
respectively, highs mostly in the 55-60 range. Wind may actually
near advisory levels on Sunday from Delaware Mtns to Marfa
Plateau and with high winds again possible in GDP Mtns? Dry air
holds in thru Mon and temperatures will increase under WSW flow
aloft with highs of 65-70. Another Pacific front is expected Tue
PM and even cooler on Wed, highs 45-50. Re-enforcement to surface
high will occur Thur in wake of a mid level trof axis with only a
modest rebound in temperatures anticipated Friday.

FIRE WEATHER...
Some RF wx has been observed in SE NM, mainly Lea Co where temps
are a little warmer allowing RH to fall to 14-15%. Still it has
been windy in Eddy Co Plains with gusts around 40 mph, but it has
been cooler and RH expected to stay above 15 pct. RFTI has been up
to a 5 in SE NM. Elsewhere warm and windy with RH mostly in the
15-19% range. Rangeland Fire Danger Statement is out thru 530 PM
CST. It will be windy Sunday, but cool. Next possible fire wx day
will be Mon when even drier air will be across SE NM/Wrn PB/Trans
Pecos, not as warm as today, but still above normal.

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 8 AM MST Saturday through Saturday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Guadalupe Mountains of Eddy County.

TX...High Wind Watch from 8 AM MST Saturday through Saturday evening
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

99
Hazardous weather outlook, Dec 11, 2:01 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST FRI DEC 11 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-122015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
201 PM CST FRI DEC 11 2015 /101 PM MST FRI DEC 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY WARM TEMPERATURES...GUSTY SOUTHWEST 20FT WINDS...AND
HIGH-TO-VERY HIGH FIRE DANGER HAVE RESULTED IN ISOLATED RED FLAG
CONDITIONS AT TIMES THIS AFTERNOON...MAINLY ACROSS THE SOUTHEAST NEW
MEXICO PLAINS.  AS A RESULT...A RANGELAND FIRE DANGER STATEMENT IS IN
EFFECT THIS AFTERNOON FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
THESE CONDITIONS WILL DIMINISH BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS FROM LATE
SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.  SOUTHWEST WINDS
35 TO 45 MPH...WITH GUSTS TO 60 MPH...WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:03 AM CSTHigh Wind WarningMAF39 hr
Dec 12, 3:03 AM CSTWind AdvisoryMAF18 hr
Dec 12, 2:04 PM CSTWind AdvisoryMAFPecos, Terrell28 hr

Nearby

High Wind Watches in Texas, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.